Newsletter

Int. Rev. Allergol. Clin. Immunol. Family Med., 2014, XX/3: 150-153 Maximize

Int. Rev. Allergol. Clin. Immunol. Family Med., 2014, XX/3: 150-153

Title: Infections caused by Clostridium difficile

Authors: Radlińska A., Dziemieszonek P., Cieślik K., Wolańczyk-Mędrala A., Mędrala W.

More details

08-03-2014

40,00 zł

SUMMARY IN POLISH & ENGLISH. FULL ARTICLE ONLY IN POLISH.

Infections caused by Clostridium difficile


Radlińska A., Dziemieszonek P., Cieślik K., Wolańczyk-Mędrala A., Mędrala W.

Chair and Department of Internal Medicine, Geriatry and Allergology, Medical University of Wrocław, Poland

Int. Rev. Allergol. Clin. Immunol. Family Med., 2014; Vol. 20, No. 3, 150

Clostridium difficile infection (CDI) is one of the main causes of mortality due to infectious diseases, which is a growing problem, especially in an era of widespread use of antibiotics. In the last decade can be observed an increase in the amount of new cases, characterized by a high recurrence and severe course. Clostridium difficile is a component of normal intestinal microflora of 3% of adults, while this proportion is increasing significantly in the case of hospitalization. Transmission occurs via the faecaloral route, through contact with symptomatic patient or carrier or via contaminated surfaces. For the clinical presentation of CDI are responsible toxin A and B. The main predisposing factors for infection include: age over 65 years of age, hospitalization and antibiotic therapy, which increases the risk of infection even 10 times. The most important are broad-spectrum antibiotics. Clostridium difficile is the most common etiological cause of hospital-acquired diarrhea, therefore in any case of diarrhea in hospitalized patients tests should be performed in the direction of this pathogen. CDI includes a wide range of symptoms, from asymptomatic carrying to acute colonic distension or fulminant colitis, which is the immediate life threatening. The most important element of preliminary proceedings is the discontinuation of the antibiotic, which led to an infection. First choice drugs for mild and moderate form of CDI are metronidazole or vancomycin. Maintaining principles of hygiene and isolation of infected patients are the most important and easiest way to avoid transmission of CDI.

Key words: Clostridium difficile, nosocomial infections, hospitalacquired diarrhea